Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 7, 2012Tarrant County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 1:33 PM CDT for Tarrant County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 1:33 PM CDT (18:33 UTC)
Expired
Aug 7, 2012, 2:00 PM CDT
In force
27 min
Issued by
NWS Fort Worth, TX

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WWUS84 KFWD 071833
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE AUG 7 2012

TXZ118-071900-
TARRANT TX-
133 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TARRANT COUNTY

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SAGINAW...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FOREST HILL...FORT WORTH...HALTOM CITY...KENNEDALE...LAKE
WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.

PEA SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS 
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3293 9726 3264 9720 3270 9755 3287 9755
      3297 9747
TIME...MOT...LOC 1833Z 011DEG 12KT 3286 9739

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:28 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 7, 12:28 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT TUE AUG 7 2012

.AVIATION...
CONCERNS...LOW THUNDERSTORM CHANCES LATE AFTERNOON/EARLY EVENING.

ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A K0F2 TO KBKD
LINE...WILL CONTINUE TO MOVE SOUTHWEST AND NOT AFFECT THE
METROPLEX TAF SITES. CUMULUS FIELDS HAVE ALREADY DEVELOPED TO THE
NORTHEAST...SOUTHEAST AND SOUTHWEST OF THE METROPLEX AS OF
MIDDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. THE CHANCES IN
THE METROPLEX ARE ONLY ABOUT 20 PERCENT...BUT HAVE PLACED VCTS
AND CB IN THE TAF FOR THE 21-00Z PERIOD AS THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS.

58

&&

.UPDATE...
A FEW SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FAR WESTERN
COUNTIES ALONG A LINE FROM GRAHAM TO ABILENE. LIGHTNING HAS
RECENTLY BEEN OBSERVED WITH ONE STORM IN YOUNG COUNTY BUT
OTHERWISE...NOT MUCH PRECIPITATION APPEARS TO BE REACHING THE
GROUND. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DAMAGING
DOWNBURST WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH THE
STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH IN THE EVENING
HOURS.

THE INHERITED FORECAST WAS ON TRACK BUT DID MAKE A FEW MINOR
CHANGES TO THE AFTERNOON HIGHS. ALSO...INCREASED DEWPOINTS SOME
FOR THE AFTERNOON HOURS. THIS WILL RESULT IN HEAT INDEX VALUES
APPROACHING 105 DEGREES LATE THIS AFTERNOON IN SOME
LOCATIONS...MAINLY ALONG AND EAST OF INTERSTATE 35. HOWEVER...THE
TEMPERATURE FORECAST COULD BE AFFECTED BY AFTERNOON THUNDERSTORMS
AND CLOUD COVER.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 341 AM CDT TUE AUG 7 2012/
WEAK NORTH TO NORTHWEST FLOW ALOFT WILL PREVAIL OVER NORTH TEXAS
THROUGH EARLY NEXT AS UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED
ACROSS THE WESTERN STATES. WEAK LARGE SCALE LIFT COUPLED WITH A
MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS WITH STORMS
MOST LIKELY DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT
DEVELOPS IN THE AFTERNOON/EARLY EVENING WILL HAVE A POTENTIAL FOR
DAMAGING DOWNBURST WINDS DUE TO DRY AIR BELOW THE HIGH BASED STORMS.
PRECIPITATION CHANCES WILL DECREASE AS WE HEAD INTO THE WEEKEND AS
DRIER AIR FILTERS IN BEHIND A COLD FRONT. THE DRY AIR SHOULD
LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

TEMPERATURES THE REMAINDER OF THE WEEK WILL BE HOT WITH AFTERNOON
HIGHS GENERALLY IN THE UPPER 90S TO AROUND 103. OVERNIGHT LOWS
WILL RANGE FROM THE MID 70S TO NEAR 80. THE MIXING DOWN OF DRIER
AIR SHOULD KEEP AFTERNOON HEAT INDEX VALUES BELOW 105.
THEREFORE...WE WILL NOT ISSUE A NEW HEAT ADVISORY WITH THIS
PACKAGE. TEMPERATURES WILL COOL A FEW DEGREES ON THE WEEKEND DUE
TO VERY WEAK COLD AIR ADVECTION BEHIND THE EXPECTED COLD FRONT.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 104  80 102  80 100 /  20  20  20  20  20
WACO, TX             104  76 101  77 100 /  20  10  20  20  20
PARIS, TX            100  76  98  74  97 /  20  20  20  20  20
DENTON, TX           104  78 102  77 100 /  20  20  20  20  20
MCKINNEY, TX         103  77 102  77  99 /  20  20  20  20  20
DALLAS, TX           105  82 102  80 101 /  20  20  20  20  20
TERRELL, TX          102  76 100  76  98 /  20  20  20  20  20
CORSICANA, TX        101  77 100  77 100 /  20  10  20  20  20
TEMPLE, TX           101  74 100  74  99 /  20  10  20  20  20
MINERAL WELLS, TX    103  74 101  73 100 /  20  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/82
Hazardous weather outlook, Aug 7, 10:38 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT TUE AUG 7 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1038 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE
DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL
LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY. GUSTY
DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN 3 PM AND 8 PM.

In the hours before

Special weather statement, Aug 7, 1:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT TUE AUG 7 2012

TXZ103-071900-
DENTON TX-
125 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DENTON COUNTY

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF DENTON...MOVING SOUTHWEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...DENTON...JUSTIN...KRUM...NORTHLAKE...ROANOKE AND TROPHY
CLUB. THE DENTON ASOS REPORTS A WIND GUST 47 MPH.

HALF INCH SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3321 9711 3299 9719 3299 9740 3323 9739
      3333 9727
TIME...MOT...LOC 1825Z 041DEG 8KT 3320 9726
Special weather statement, Aug 7, 1:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE AUG 7 2012

TXZ118-071900-
TARRANT TX-
133 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TARRANT COUNTY

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SAGINAW...MOVING SOUTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FOREST HILL...FORT WORTH...HALTOM CITY...KENNEDALE...LAKE
WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.

PEA SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3293 9726 3264 9720 3270 9755 3287 9755
      3297 9747
TIME...MOT...LOC 1833Z 011DEG 12KT 3286 9739

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:25 PM CDTSpecial Weather StatementFWDDenton35 min
Aug 7, 1:36 PM CDTSpecial Weather StatementFWDGrayson24 min
Aug 7, 1:46 PM CDTSevere Thunderstorm WarningFWDDenton, Wise37 min
Aug 7, 1:52 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson53 min
Aug 7, 2:18 PM CDTSpecial Weather StatementFWDTarrant27 min
Aug 7, 2:29 PM CDTSpecial Weather StatementFWDWise31 min
Aug 7, 2:31 PM CDTSpecial Weather StatementFWDFannin29 min
Aug 7, 2:36 PM CDTSpecial Weather StatementFWDParker24 min
Aug 7, 2:55 PM CDTSevere Thunderstorm WarningFWDCollin, Denton24 min
Aug 7, 3:00 PM CDTSpecial Weather StatementFWDWise30 min
Aug 7, 3:02 PM CDTSpecial Weather StatementFWDFannin28 min
Aug 7, 3:13 PM CDTSevere Thunderstorm WarningFWDHood, Parker35 min
Aug 7, 3:15 PM CDTSevere Thunderstorm WarningFWDFannin44 min
Aug 7, 3:19 PM CDTSpecial Weather StatementFWDCollin26 min
Aug 7, 3:26 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
Aug 7, 3:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 7, 3:37 PM CDTSpecial Weather StatementFWDDenton23 min
Aug 7, 3:51 PM CDTSpecial Weather StatementFWDCollin24 min
Aug 7, 3:52 PM CDTSpecial Weather StatementFWDCollin23 min
Aug 7, 4:02 PM CDTSpecial Weather StatementFWDLamar28 min
Aug 7, 4:21 PM CDTSpecial Weather StatementFWDSomervell24 min
Aug 7, 4:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 7, 4:38 PM CDTSpecial Weather StatementFWDErath37 min
Aug 7, 4:49 PM CDTSevere Thunderstorm WarningFWDLamar22 min
Aug 7, 4:54 PM CDTSpecial Weather StatementFWDGrayson36 min
Aug 7, 4:56 PM CDTSevere Thunderstorm WarningFWDErath19 min
Aug 7, 4:59 PM CDTSpecial Weather StatementFWDPalo Pinto31 min
Aug 7, 5:09 PM CDTSpecial Weather StatementFWDKaufman36 min
Aug 7, 5:26 PM CDTSpecial Weather StatementFWDEastland34 min
Aug 7, 5:34 PM CDTSpecial Weather StatementFWDEastland26 min
Aug 7, 5:41 PM CDTSpecial Weather StatementFWDHunt34 min
Aug 7, 5:57 PM CDTSpecial Weather StatementFWDEllis33 min
Aug 7, 6:11 PM CDTSpecial Weather StatementFWDRockwall34 min
Aug 7, 6:27 PM CDTSpecial Weather StatementFWDEllis33 min
Aug 7, 6:30 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall45 min
Aug 7, 6:40 PM CDTSpecial Weather StatementFWDHenderson35 min
Aug 7, 6:45 PM CDTSpecial Weather StatementFWDDallas30 min
Aug 7, 6:49 PM CDTSevere Thunderstorm WarningFWDDallas56 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.